III. Causes: Vomiting as Adverse Effect at Therapeutic Dosage

  1. Analgesics
    1. Aspirin (local GI irritation)
    2. NSAIDs (local GI irritation)
    3. Morphine and other Opioids
  2. Cardiovascular medications
    1. Digoxin
    2. Antiarrhythmics
    3. Antihypertensives
      1. Beta Blockers
      2. Calcium Channel Blockers
      3. Diuretics
  3. Dopamine Agonists
    1. L-Dopa
    2. Bromocriptine
  4. Antibiotics
    1. Erythromycin
    2. Tetracycline
    3. Sulfonamides
    4. Antituberculous medications
    5. Acyclovir
  5. Neurologic medications
    1. Antiparkinsonian medications
    2. Anticonvulsants
  6. Chemotherapeutic medications
    1. Severe: Cisplatinum, Dacarbazine, Nitrogen mustard
    2. Moderate: Etoposide, Methotrexate, Cytarabine
    3. Mild: Fluorouracil, Vinblastine, Tamoxifen
  7. Miscellaneous medications and therapies
    1. Estrogens (especially high dose)
    2. Oral Contraceptives
    3. Sulfasalazine
    4. Azathioprine
    5. Radiation Therapy
    6. Oral Hypoglycemic medications

IV. References

  1. Feldman (1998) Sleisenger Gastrointestinal, p. 117-126
  2. Friedman (1991) Medical Diagnosis, Little Brown, p. 174
  3. Heilenbach in Marx (2002) Rosen's Emergency Med, p. 178
  4. Quigley (2001) Gastroenterology 120(1):263-86 [PubMed]

Images: Related links to external sites (from Bing)

Related Studies (from Trip Database) Open in New Window